Alert archive / Wyoming / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 13, NWS Riverton, WY

June 13, 2009Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jun 13, 2009, 5:27 PM MDT for Fremont County, Wyoming. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2009, 5:27 PM MDT (23:27 UTC)
Expired
Jun 13, 2009, 5:56 PM MDT
In force
29 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon

County Fremont County, WY

The radar

The Riverton/Lander radar (KRIW), 40 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.5 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2009-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2009-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
1227 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 132327
SVRRIW
WYC013-140015-
/O.NEW.KRIW.SV.W.0013.090613T2327Z-090614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
527 PM MDT SAT JUN 13 2009

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FREMONT COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF FORT WASHAKIE...

* UNTIL 615 PM MDT

* AT 526 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FORT WASHAKIE...AND MOVING NORTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FORT WASHAKIE BY 545 PM...
  HWY JCT 287 AND 26 BY 615 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4321 10912 4322 10876 4287 10881 4286 10905
TIME...MOT...LOC 2327Z 178DEG 10KT 4296 10893

$$

MURRELL
2 follow-up statements
000 
WWUS55 KRIW 132344
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
544 PM MDT SAT JUN 13 2009

WYC013-140015-
/O.CON.KRIW.SV.W.0013.000000T0000Z-090614T0015Z/
FREMONT WY-
544 PM MDT SAT JUN 13 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR CENTRAL FREMONT COUNTY...

AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED JUST NORTH OF FORT WASHAKIE...MOVING NORTH AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  U.S. HWY 26 MILE MARKER 100 BY 610 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4321 10912 4322 10876 4287 10881 4286 10905
TIME...MOT...LOC 2343Z 178DEG 10KT 4300 10893

$$

MURRELL
000 
WWUS55 KRIW 132356
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
556 PM MDT SAT JUN 13 2009

WYC013-140004-
/O.CAN.KRIW.SV.W.0013.000000T0000Z-090614T0015Z/
FREMONT WY-
556 PM MDT SAT JUN 13 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FREMONT COUNTY IS
CANCELLED...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE. 
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER...ANOTHER STORM 
WAS INTENSIFYING BETWEEN MORTON AND PAVILLION.  THIS STORM COULD BE 
PRODUCING HALF INCH SIZE HAIL AND WINDS AROUND 45 MPH.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4321 10912 4322 10876 4287 10881 4286 10905
TIME...MOT...LOC 2354Z 178DEG 10KT 4303 10893

$$

MURRELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:27 PM MDT, 2 hours earlier.

Area forecast discussion, Jun 13, 3:27 PM MDT, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
327 PM MDT SAT JUN 13 2009

.SHORT TERM...TONIGHT THROUGH TUESDAY

THIS EVENING...BY FAR SHOULD BE THE MOST ACTIVE FOR THE SHORT
TERM. A STRONG SHORTWAVE/TROUGH ACROSS SOUTH CENTRAL UTAH/FOUR
CORNERS AREA WILL KEEP MOVING NORTHEAST. THE EASTERN/SOUTHERN
AREAS WILL BE INFLUENCED BY A LEFT FRONT QUAD OF AN 100KT UPPER
LEVEL JET ASSOCIATED WITH THIS TROUGH THROUGH LATE EVENING. THIS
FORCING COMBINED WITH VERY JUICY SURFACE DEWPOINTS...WEAK EASTERLY
UPSLOPE COMPONENT AND MODERATE INSTABILITY ALL SUGGEST A GOOD
CHANCE FOR SCATTERED TO NUMEROUS THUNDERSTORMS. HAVE PUT IN SEVERE
WORDING ACROSS THE EAST AND SOUTH...WHERE THE BEST INSTABILITY AND
SHEAR ARE LOCATED. LARGE HAIL...DAMAGING WINDS WILL BE THE MAIN
HAZARDS...BUT CANNOT RULE OUT AN ISOLATED TORNADO DUE THE LOW LEVEL
SHEAR. WEST OF THE DIVIDE...EXPECT WIDESPREAD SHOWERS AND
THUNDERSTORMS...BUT INSTABILITY IS LESS...SO EXPECTING STORMS TO
BE SUB SEVERE. THERE IS ALSO A THREAT FOR SOME FLOODING DUE TO THE
INTENSITY OF RAINS EAST...AND TRAINING OF STORMS WEST...BUT NOT
ENOUGH COVERAGE TO WARRANT A FLASH FLOOD WATCH AT THIS TIME.

BY MIDNIGHT...THE ACTIVITY IS EXPECTED TO DECREASE IN COVERAGE AND
MAINLY AFFECT WESTERN AND NORTHERN AREAS. SNOW LEVELS WILL BE
AROUND 9500 FEET WITH A POSSIBLE COUPLE OF INCHES ACROSS
NORTHWESTERN HIGH COUNTRY.

ANOTHER SHORTWAVE IS EXPECTED TO AFFECT THE AREA ON SUNDAY...BUT A
LEE CYCLOGENSIS WILL RESULT IN SOUTHWEST WINDS USHERING IN
SLIGHTLY DRIER AIR INTO THE REGION. THIS IN COMBINATION WITH LESS
INSTABILITY SHOULD RESULT IN LESS COVERAGE AND WEAKER STORMS
SUNDAY/SUNDAY EVENING THAN WHAT WE ARE SEEING THIS EVENING.

A WEAK UPPER LOW TO THE WEST...CUT OFF FROM THE MAIN FLOW...WILL
GIVE THE WEST/NORTHWEST THE BEST SHOT AT CONVECTION SUNDAY AND
MONDAY.  THIS FEATURE IS EXPECTED TO WEAKEN AND SHEAR OUT BY
TUESDAY...AS WEAK UPPER LEVEL RIDGE BUILDS INTO THE AREA.

ALTHOUGH A DRYING TREND IS EXPECTED MONDAY AND TUESDAY...ENOUGH
MOISTURE WILL STILL BE PRESENT...ESPECIALLY FOR DIURNAL
CONVECTION...TO KEEP ISOLATED TO LOCALLY SCATTERED CONVECTION IN
THE FORECAST.

TEMPERATURES ARE EXPECTED TO BE REMAIN JUST SLIGHTLY BELOW
AVERAGE DURING THE SHORT TERM.

.LONG TERM...TUESDAY NIGHT THROUGH SATURDAY

MODELS PUT WY IN A SHORTWAVE RIDGE ON TUE WITH AN UPPER LOW NEAR THE
SOUTHERN CALIFORNIA COAST AND A TROUGH OVER THE NORTHERN PLAINS.
MODELS STILL SHOW DECENT INSTABILITY AND STEEP LAPSE RATES TUE PM
AND EVE. HAVE MAINTAINED THE SCATTERED SHOWERS AND STORMS. A
NORTHERN STREAM TROUGH PUSHES INTO MONTANA AND WY BY LATE WED INTO
WED NIGHT. THIS WOULD LEAD TO A CHANCE OF SHOWERS AND STORMS OVER
THE REGION WITH A GOOD CHANCE IN THE WESTERN MTS. GFS MODEL KEEPS A
CYCLONIC FLOW OVER THE AREA ON THURSDAY INTO THURS NIGHT. ECMWF IS A
LITTLE QUICKER WITH THE THURS TROUGH. WILL KEEP CHANCE OF SHOWERS
AND STORMS GOING THURS PM INTO THU NIGHT. WEST FLOW ALOFT ON FRIDAY
WITH SOME DRYING INDICATED BY THE GFS/ECMWF. WILL KEEP CHANCE OF
SHOWERS AND STORMS IN THE MTS WITH WIDELY SCATTERED ACTIVITY AT THE
LOWER ELEVATIONS. GFS/ECMWF BACK THE FLOW ALOFT TO SW AND ATTEMPT TO
BRING UPPER LOW OFF THE CALIFORNIA COAST INLAND NEXT SATURDAY/SAT
NIGHT. IF SO THAT WOULD INCREASE SHOWER AND STORM COVERAGE OVER THE
AREA. WILL START WITH SCATTERED COVERAGE FOR NOW AND SEE HOW THINGS
EVOLVE IN THE COMING DAYS. HIGH TEMPS MAINLY IN THE 70S TUE AND WED.
SLIGHTLY COOLER THURSDAY...THEN A LITTLE WARMER FRI AND SAT.

&&

.AVIATION...

AN UPPER LEVEL LOW PRESSURE TROUGH OVER THE WESTERN CONUS CONTINUES
TO BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS INTO WEST CENTRAL WY
THIS WEEKEND. OVERALL...VFR CONDITIONS WILL PREVAIL EXCEPT NEAR ANY
STORMS. AFTERNOON AND EVENING THUNDERSTORMS THAT DO DEVELOP COULD
CONTAIN HEAVY RAIN...SMALL HAIL AND SFC WIND GUSTS TO 45 MPH.
ADDITIONALLY...OCNL MOUNTAIN OBSCURATIONS WILL OCCUR DURING AND
AFTER THE CONVECTIVE SHOWERS.

&&

.FIRE WEATHER...

THE EVENING WILL BE QUITE ACTIVE...WITH A GOOD CHANCE OF STORMS
ACROSS THE ENTIRE REGION. THE STRONGEST STORMS ARE EXPECTED TO BE
EAST OF THE DIVIDE. BEYOND TONIGHT...EAST OF THE DIVIDE IS
EXPECTED TO DRY OUT...WITH ACTIVITY MORE ISOLATED IN NATURE.
HOWEVER...WEST OF THE DIVIDE...CLOSE TO AN UPPER LOW SPINNING
ACROSS IDAHO...WILL CONTINUE TO GIVE AREAS WEST OF THE DIVIDE A
GOOD CHANCE OF CONVECTION THROUGH MONDAY. BREEZY SOUTHWEST WINDS
ARE EXPECTED IN THE ROCK SPRINGS TO CASPER CORRIDOR SUNDAY AND
MONDAY.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WM
LONG TERM...AR
AVIATION...KPL
FIRE WEATHER...WM
Hazardous weather outlook, Jun 13, 2:22 PM MDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
222 PM MDT SAT JUN 13 2009

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
222 PM MDT SAT JUN 13 2009

...TORNADO WATCH IN EFFECT FOR NATRONA COUNTY THROUGH 9 PM...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF WESTERN AND
CENTRAL WYOMING AGAIN THIS AFTERNOON AND TONIGHT.  SOME OF THE
STORMS...ESPECIALLY ACROSS EASTERN SWEETWATER...FREMONT...NATRONA AND
JOHNSON COULD BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
BEING THE MAIN HAZARDS. HOWEVER...THERE IS EVEN A POTENTIAL FOR
ISOLATED TORNADOES...MAINLY FOR NATRONA COUNTY. THE BEST TIME FOR
THE STRONGEST STORMS WILL BE THROUGH AROUND 10 PM TONIGHT. IN
ADDITION...HEAVY RAINFALL WITH THE STORMS IS EXPECTED THAT COULD
CAUSE SOME LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN UNSETTLED WEATHER PATTERN WILL CONTINUE TO BRING A CHANCE OF
SHOWERS AND THUNDERSTORMS THROUGH SUNDAY AND INTO NEXT
WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY RAINFALL AMOUNTS...HAIL-SIZE
OVER ONE HALF INCH AND WIND GUSTS OVER 40 MPH. SPOTTERS ARE ALSO
ENCOURAGED TO REPORT ANY BANKFULL STREAMS OR RIVERS. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jun 13, 4:09 PM MDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
409 PM MDT SAT JUN 13 2009

WYZ019-030-140000-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
409 PM MDT SAT JUN 13 2009

SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER
SWEETWATER COUNTY...AND THE GREEN AND RATTLESNAKE MOUNTAINS. MOVEMENT
OF THE STORMS IS TO THE NORTHEAST AT 15 TO 20 MPH. HALF INCH SIZE
HAIL...BRIEF HEAVY RAIN...OCCASIONAL LIGHTNING...AND GUSTY WIND TO 35
MPH ARE ALL POSSIBLE.
Local storm report, Jun 13, 4:31 PM MDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RIVERTON WY
431 PM MDT SAT JUN 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0346 PM     TSTM WND GST     HILAND                  43.12N 107.35W
06/13/2009  M63 MPH          NATRONA            WY   MESONET

&&

21
Special weather statement, Jun 13, 4:53 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
453 PM MDT SAT JUN 13 2009

WYZ014-015-018-019-132330-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-LANDER FOOTHILLS-WIND RIVER
MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
453 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 530 PM
MDT...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF OREGON BUTTES...JUST SOUTH
OF SOUTH PASS...OR 35 MILES SOUTH OF LANDER...MOVING NORTH AT 20 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN SOUTHERN FREMONT COUNTY...INCLUDING THE LOCATION OF
SOUTH PASS CITY AND ATLANTIC CITY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

MURRELL
Special weather statement, Jun 13, 4:58 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
458 PM MDT SAT JUN 13 2009

WYZ028>030-132345-
EAST SWEETWATER COUNTY-FLAMING GORGE-ROCK SPRINGS AND GREEN RIVER-
458 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR SWEETWATER COUNTY UNTIL 545 PM
MDT...

AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN RIVER...MOVING NORTH AT 20 MPH.

HALF INCH HAIL...AND WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS
STORM. RAINFALL AMOUNTS AROUND ONE-HALF INCH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL SWEETWATER COUNTY...INCLUDING THE LOCATIONS OF
GREEN RIVER...WESTERN ROCK SPRINGS...JCT I80 AND HWY 191...PILOT
BUTTE...FOURTEEN MILE REST AREA AND U.S. HWY 191 MILE MARKER
10...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 87 AND
104.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

MURRELL
Special weather statement, Jun 13, 5:08 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
508 PM MDT SAT JUN 13 2009

WYZ026-132345-
UPPER GREEN RIVER BASIN-
508 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR LINCOLN AND SUBLETTE COUNTIES
UNTIL 545 PM MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LA BARGE...OR 20 MILES SOUTH OF BIG
PINEY...MOVING NORTH AT 20 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN EASTERN LINCOLN...SOUTHERN SUBLETTE
COUNTIES...INCLUDING BIG PINEY...LA BARGE AND LOCATION OF U.S. HWY
189 MILE MARKER 100...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INDOORS IMMEDIATELY AS THIS STORM APPROACHES YOUR LOCATION. THIS
IS A POTENTIALLY DANGEROUS STORM. IF YOU ARE IN ITS PATH...YOU SHOULD
BE PREPARED FOR GUSTY WINDS...HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. IF A STURDY STRUCTURE IS NOT AVAILABLE...SEEK SHELTER IN A
VEHICLE WITH THE WINDOWS UP.

&&

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

MURRELL
Special weather statement, Jun 13, 5:16 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
516 PM MDT SAT JUN 13 2009

WYZ015-017-018-140015-
LANDER FOOTHILLS-WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
516 PM MDT SAT JUN 13 2009

...SIGNIFICANT WEATHER ADVISORY FOR FREMONT COUNTY UNTIL 615 PM
MDT...

AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF FORT WASHAKIE...MOVING NORTH AT
15 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN CENTRAL FREMONT COUNTY...INCLUDING THE LOCATION OF FORT
WASHAKIE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

C. BAKER

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:54 PM MDTSevere Thunderstorm WarningRIWFremont51 min
Jun 13, 3:22 PM MDTSevere Thunderstorm WarningRIWNatrona38 min
Jun 13, 3:53 PM MDTSevere Thunderstorm WarningRIWNatrona37 min
Jun 13, 4:26 PM MDTSevere Thunderstorm WarningRIWNatrona49 min
Jun 13, 5:06 PM MDTSevere Thunderstorm WarningRIWNatrona39 min
Jun 13, 5:15 PM MDTSevere Thunderstorm WarningRIWSweetwater30 min
Jun 13, 5:35 PM MDTSevere Thunderstorm WarningRIWNatrona40 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.